Alert archive / California / Wind Advisories in 2016
Wind Advisory 11, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Mar 12, 2016, 1:23 AM PST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2016, 1:23 AM PST (09:23 UTC)
- Expired
- Mar 12, 2016, 5:53 AM PST
- In force
- 5 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
915 WWUS76 KHNX 120923 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 123 AM PST SAT MAR 12 2016 CAZ095-098-099-121400- /O.NEW.KHNX.WI.Y.0011.160312T0923Z-160312T1400Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA... RIDGECREST...ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...MOJAVE 123 AM PST SAT MAR 12 2016 ...WIND ADVISORY IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING. * TIMING...THROUGH 6 AM. * WINDS...NORTHWEST TO NORTH 20 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES ALONG HIGHWAYS 58...14...AND 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
027 WWUS76 KHNX 121353 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 553 AM PST SAT MAR 12 2016 CAZ095-098-099-121500- /O.CAN.KHNX.WI.Y.0011.000000T0000Z-160312T1400Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA... RIDGECREST...ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...MOJAVE 553 AM PST SAT MAR 12 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED ACROSS THE REGION. $$ DUDLEY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Mar 11, 1:42 PM PST, 11 hours 41 minutes earlier.
Area forecast discussion, Mar 11, 1:42 PM PST, 11 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 142 PM PST FRI MAR 11 2016 .SYNOPSIS... A TROUGH OF LOW PRESSURE WILL MOVE ACROSS THE REGION TODAY AND TONIGHT BRINGING WIDESPREAD RAIN AND MOUNTAIN SNOW ALONG WITH INCREASED WINDS. A SECOND WEATHER SYSTEM WILL MOVE INTO THE NORTH LATER SATURDAY AND SUNDAY FOR A CONTINUED THREAT OF UNSETTLED WEATHER. && .DISCUSSION... COLD FRONT WITH ASSOCIATED PRECIPITATION MOVING INTO THE HANFORD FA ATTM. RAINFALL RATES OF AROUND 0.10 OF AN INCH PER HOUR BASED ON AREA OBSERVATIONS AND RADAR ESTIMATES. BACK EDGE OF HEAVY PRECIP SHIELD WILL BE MOVING THROUGH THE REGION BY 1300 PST WITH SOME CLEARING. CONCERN REMAINS THE POSSIBILITY OF ISOLATED THUNDERSTORM IN THE COLD AIR BEHIND THE FRONT. THE TRACK OF THE COLD POOL ALOFT IS TRENDING MORE SE THAN EAST. WE WILL KEEP A CLOSE EYE ON THE SITUATION THROUGH THE EVENING. SNOW WILL CONTINUE THROUGH THE EVENING ABOVE 6000 FEET. THERE WILL BE SOME SNOW SHOWERS PAST MIDNIGHT AS UPSLOPE FLOW WILL KEEP IT GOING. WE WILL GET A BREAK AFTER THIS SYSTEM ON SATURDAY AND WILL CONTINUE THROUGH SUNDAY. BEFORE THE LITTLE OR NO RAIN IS EXPECTED ACROSS KERN COUNTY EXT SYSTEM IMPACTS PARTS OF THE FORECAST AREA. THE NEWER GUIDANCE IS DRIER AND FARTHER TO THE NORTH WITH THE SUNDAY NIGHT SYSTEM. WE ARE NOT PUTTING UP ANY WINTER WEATHER PRODUCTS ATTM AND WILL SEE WHAT THE NEXT RUN OR TWO SHOW. RIGHT NOW IT DOES NOT LOOK VERY FAVORABLE FOR KERN COUNTY AS THE BEST MOISTURE AND DYNAMICS REMAIN ACROSS NRN CA. THE QPF IS VERY IMPRESSIVE FOR THE MOUNTAINS AS UPSLOPE CONDITIONS WILL SET UP WITH STRONG ONSHORE MOISTURE FLOW...HOWEVER THE VALLEY WILL SEE LIGHTER AMOUNTS WITH THE SYSTEM ON SUNDAY. VERY LIGHT AMOUNTS OF RAIN ARE EXPECTED ACROSS KERN COUNTY. SUNDAY THROUGH MONDAY. THE PATTERN QUIETS BACK DOWN ON TUESDAY AND REMAINS DRY THROUGH NEXT FRIDAY WITH SEASONABLE TEMPS AS AN UPPER RIDGE OF HIGH PRESSURE WILL CONTROL THE AREAS WEATHER. && .AVIATION... IN THE SAN JOAQUIN VALLEY AND SOUTHERN SIERRA FOOTHILLS...AREA OF MVFR AND LOCAL IFR IN LOW CLOUDS AND PRECIPITATION THRU 06Z SAT WITH ISOLATED THUNDERSTORMS POSSIBLE THRU 03Z SAT. LOCAL MVFR IN THE SOUTH END OF THE SAN JOAQUIN VALLEY AND SOUTHERN SIERRA FOOTHILLS AFTER 06Z SAT. IN THE SOUTHERN SIERRA NEVADA AND TEHACHAPI MOUNTAINS...WIDESPREAD IFR IN PRECIPITATION AND MOUNTAIN OBSCURATIONS THRU 12Z SAT AND AREAS OF IFR IN UPSLOPE CLOUDS AFTER 12Z SAT. GUSTY WINDS ACROSS THE WEST SIDE OF THE SAN JOAQUIN VALLEY THRU 03Z SAT AND ACROSS KERN COUNTY MOUNTAINS AND DESERTS THRU 06Z SAT. OTHERWISE...VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24 HOURS. && .AIR QUALITY ISSUES... NONE. && .CERTAINTY... THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH. THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM. CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT WWW.WEATHER.GOV/HNX/CERTAINTY.PHP FOR ADDITIONAL INFORMATION AN/OR TO PROVIDE FEEDBACK. && .HNX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 4 AM PST SATURDAY ABOVE 6000 FEET FOR THE CAZ096-097. WIND ADVISORY UNTIL 10 PM PST THIS EVENING CAZ095-098-099. WIND ADVISORY UNTIL 7 PM PST THIS EVENING CAZ089>091. && PUBLIC...JDB AVN/FW...DS SYNOPSIS...JDB WEATHER.GOV/HANFORD
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 4:16 PM PST | Special Weather Statement | HNX | Fresno | 44 min |
| Mar 11, 5:04 PM PST | Areal Flood Advisory | HNX | Fresno, Kings, Tulare | 56 min |
| Mar 12, 4:19 AM PST | Winter Weather Advisory | HNX | 46 hr |
Nearby
Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.